MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER
Model Number 998806
Medical Device Problem Codes Device Handling Problem (3265); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that after the package of an x-force u30 ureteroscopic balloon dilation catheter was opened, it was found that the matching pump failed to work because one part of the pump was slit.
 
Additional Manufacturer Narrative
The reported event was confirmed as a use related.One sample was confirmed to exhibit the reported failure.The reported failure was able to be reproduced.The product was used for treatment purposes.The product had caused the reported failure.The root cause for this failure mode was due to over pressurization of the device.The device history record review was not required due to the reported event was confirmed as a use related.The instructions for use were found adequate and state the following: "description the x-force balloon dilation catheter is a dual lumen catheter with a balloon mounted on the distal tip.It has a radiopaque tip and two radiopaque markers beneath the balloon that define the working length.The lumen labeled with the rated burst pressure is for balloon inflation.The other lumen allows the catheter to track over a 0.038 (0.97mm) diameter guidewire and can be used for monitoring of pressure or the infusion of medication and or contrast medium.Each balloon inflates to a stated diameter and length at a specific pressure, typically 10 atm.The x-force balloon dilation catheter comes packaged with a refolding tool and is available with or without an inflation device.It comes sterile and is for single patient use only.Indications for use the x-force balloon dilation catheter is recommended for use in the dilation of the urinary tract.Contraindications do not use the x-force balloon dilation catheter in the presence of conditions, which create unacceptable risk during the dilation of the urinary tract.Warnings ¿ do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended maximum rated burst pressure.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi.¿ this is a single use device.Do not resterilize any portion of this device.Reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and or essential material and design characteristics of the device, which may lead to device failure, and or lead to injury, illness or death of the patient.Precautions caution: federal law (u.S.A.) restricts this device to sale by or on the order of a physician.Only a physician who has an understanding of the clinical applications, technical principles and associated risks of balloon dilation within the urinary tract should use this device.After use, the x-force balloon dilation catheter and or accessories may be considered a potential biohazard.Handle and dispose of in accordance with medical practice and applicable laws and regulations.Inspection prior to use the x-force balloon dilation catheter is a sterile, single patient use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident.Preparation of the catheter all x-force balloon dilation catheters contain air in the balloon lumen.The air must be removed to allow liquid to fill the balloon when it is inflated.1.Remove the protective sheath from the balloon.2.Attach the inflation device to the connector on the balloon lumen.3.Open the stopcock and draw back on the inflation device to remove the air from the balloon catheter.4.Close the stopcock, remove the inflation device, depress the plunger to remove any air and reattach to the balloon catheter.5.Repeat steps 3 to 4 until all air is removed from the balloon lumen.Catheter insertion 1.Introduce the catheter carefully over a 0.038¿ (.97mm) guidewire and place it in the area that needs to be dilated.Use the radiopaque markers to aid in proper positioning.Note: dilation procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment or direct vision.Caution: do not advance or withdraw the catheter or guidewire against any significant resistance.Inflating the balloon catheter 1.Fill the inflation device (eagle¿ inflation device) with sterile diluted contrast medium.2.Attach the inflation device to the balloon lumen.3.Inflate the balloon note: do not use air or any gaseous substances as a balloon inflation medium always use sterile liquid media.Note: the use of an inflation device with a pressure gauge is highly recommended to make sure adequate pressure is applied and the rated burst pressure of the balloon is not exceeded.Caution: if loss of pressure in the balloon occurs or the balloon ruptures, immediately stop the procedure, deflate the balloon and remove carefully.Do not attempt to re-inflate the balloon.If after inspection it is noted pieces of the balloon are missing, check for and endoscopically retrieve the fragments when possible.Warning: do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended maximum rated burst pressure.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi.Deflating the balloon catheter deflate the balloon using an inflation device.Since deflation times vary based on balloon sizes and shaft lengths, check fluoroscopically to confirm deflation before attempting to withdraw.1.Attach the inflation device (eagle¿ inflation device) to the balloon catheter and remove the solution from the balloon by pulling back on the inflation device.2.Remove the inflation device from the balloon catheter.This will allow ambient pressure to enter, relaxing the balloon.3.Gently withdraw the catheter.Use of a gentle counterclockwise twisting motion is recommended when removing the catheter.Caution: if resistance is felt when removing either the catheter or the guidewire from the introducer sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation.Using the refolding tool the balloon catheter is supplied with a refolding tool.This aids in preparing the balloon for another insertion during the procedure.To use: 1.Manually compress the balloon.2.Position the refolding tool at one end of the balloon.3.Twist the refolding tool counter clockwise and push down on the balloon until the refolding tool traverses the entire length of the balloon.4.Once the balloon is folded, remove the refolding tool and proceed with the procedure.Dispose of properly." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that upon opening the package the x force u30 ureteroscopic balloon dilation matching pump was failing to work because one part of the pump was slit.

Brand Name
BARD X-FORCE BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10822841
Report Number1018233-2020-20883
Device Sequence Number3800035
Product Code EZN
UDI-Device Identifier10801741052771
UDI-Public(01)10801741052771
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2021
Device Model Number998806
Device Catalogue Number998806
Device Lot NumberBMDSFM14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;